Doctor insights on:
No major problem: If this is a plain antihistamine with no decongestant in it,I would expect no serious problem although some minor drowsiness may occur. As,long as you're experiencing no discomfort simply let the medication dissipate. If you have any further concerns, call your physician. ...Read moreSee 2 more doctor answers
Probably not much: If they were 30 or 60 mg then probably not much. Not sure about 180 mg. Suggest contacting poison control center in your area. The more important question is why you took four. Not to assume anything but if it were intentional in an attempt to harm yourself then seek someone's help now. ...Read more
Probably yes.: Many people report their 'daily' non-sedating antihistamine in the am does not provide relief until next am. So, if no concerns for gu/heart/bp/med-conflict issues, then they often take a 'sedating' antihistamine at night for continued symptom relief and 'bonus' of sleep aid effect. ...Read more
Claritin (loratadine) and Benadry: Hello. You can take both. Dedications at the recommended doses on the same day. ...Read more
Should be OK!: Good afternoon, adding one Benadryl (diphenhydramine) for symptom relief in addition to Claritin is acceptable. These drugs act through different mechanisms and should not cause any additive side effects. Benadryl (diphenhydramine) is a sedating antihistamine, which should come handy to fall asleep at night and have a good night's sleep and be ready for action the next day! good luck. ...Read more
Yes: No problem if not allergic to them. ...Read more
Not recommended: Claritin is a slow release, non-sedating antihistamine. Benadryl (diphenhydramine) is a faster onset sedating antihistamine. Taking both will have additive effects and possible adverse effects such as sedation. It is not recommended that you take both of these without the guidance of your doctor. If the Claritin is not adequate for your symptoms, there are many other medications that can be prescribed to help. ...Read moreSee 1 more doctor answer
Anti histaminic: Claritin (loratadine) is a prescription anti-histaminic (anti-allergic) medication which has less of a tendency to cause sleepiness as a side effect. Diphenhydramine (benadryl) is not in Claritin (loratadine) but it is an over the counter anti-histamine of slightly higher potency than claritin, (loratadine) but a much stronger tendency to cause drowsiness. ...Read more
Yes: They will not interact with each other. Drink plenty of fluids as well. ...Read more
Depends: If you only have eye itching, runny nose, or sneezing, either may help but can make you groggy (especially with Benadryl). However if you have asthma or nasal congestion, you are out of luck. If the cat allergy is severe, nothing will work well with continuing exposure and allergy shots may be your best bet. ...Read moreSee 1 more doctor answer
Read label: All otc medications come with instructions for use. ...Read more
See your doctor: If your symptoms are not controlled with a normal dose, you should be evaluated for other causes and treatments. 2nd-generation antihistamines like Claritin (loratadine) are usually very safe, and we sometimes recommend doses higher-than-normal doses for certain conditions. But these conditions are best managed with the help of your doctor--see your doctor before taking more than the recommended dose. ...Read more
Nothing: Claritin (loratadine) and most other nonsedating third generation antihistamines are very safe. The initial studies for Claritin (loratadine) were done at 40 mg (4 times the currently recommended dose). If a physical symptom is experienced after using any medication at an excessively high dose, the best resource is the "poison control" center. They are available 24/7 by calling 1-800-poison1. ...Read moreSee 1 more doctor answer
I accidentally took 2 loratadine 10 mg tablets and it says take once a day. Should i go to the doctors?
Sounds ok, but...: Some people try 2 loratadine (Claritin) per day because 1 per day did not help. The recommended dose is 1 per day, for use as an allergy medication. So, people who try 2 per day should go back to 1 per day if they did not see a big improvement when taking 2 per day. They should ask their doctors to confirm a diagnosis and ask which other medication can help, instead of taking 2 Claritin per day. ...Read more
It depends: There are two different doses of Claritin (loratadine) d - a twelve hour dose and a twenty four hour dose. Obviously, the 12 hour dose is recommended twice a day, 12 hours apart. If you were to take two 24 hour tablets, you would be getting the equivalent of 16 sudafed tablets. That could cause agitation, insomnia, rapid heart rate, and an elevation in blood pressure. That would not be recommended. ...Read more
What happens if you accidentally take 2 claritins (loratadine) (10mg each) in 24 hours when you're supposed to only take one ? Anything serious would happen ?
Extra Claritin (loratadine): If you are in generally good health with normal kidney and liver function, and you are not taking other sedating medications, there are not likely to be serious consequences. The worst you might experience would be excessive drowsiness, sedation, etc so don't drive for 24 hours. Also do not consume alcohol or take other medications that are CNS depressants for 48 hours. ...Read more
No: There will be no problemGet a more detailed answer ›
PLEASE BE CAREFUL!!!: Take this as a warning that a curious little kid or toddler can and will be able to get into almost any packaging. And please take the threat seriously. Contact a local hospital or board of health and go online for more information about tox lines, prevention, first aid. This is not a one-time occurrence but a wake up call to parents! ...Read moreSee 2 more doctor answers
I may have accidentally taken twice the Normal dose of otc Claritin (loratadine). Do I need to seek medical attention?
Accidentally gave our 35 lb., 3 yr old the wrong Rx 4 hrs ago. I have him 5ml of loratadine instead of his usual 4, along w/5ml of Highlands CoughnCd?
Wouldn't lose sleep: The dose change of that particular med will have no significant effect on the kid. We don't find that cough/colds meds do much more than give you something to do. ER visits for overdoses when the kids decide to self medicate have led to the recommendation not to use them under 6. ...Read more
Not in the USA: The full adult dose of Loratadine in other parts of the world is 20 mg. That was the most effective dose. This amount caused a 12-14% drowsiness rate. This was not acceptable for marketing in the USA. The 10 mg dose was tested against Chlorpheniramine in order to find a non-drowsy dose and it worked. So for most 10 mg is fine. Worse allergy, 20mg would help and a few will develop drowsiness. ...Read moreSee 1 more doctor answer
Yes, but why ?: Studies of loritadine show the medication is well tolerated at twice the recommended 10 mg dose. However, the same studies show no added benefit of the double dose in symptom relief over the regular dose schedule. If one is not working well, you may want to try otc fexofenadine or a steroid nasal spray. ...Read more
Why ?: Studies during development showed that the body was very tolerant to loratadine, with no significant side effects at twice the recommended dosage. However, they also found that there was no increased benefit with twice the dosage over the normal dose. Why take more if there is no benefit ? ...Read moreSee 1 more doctor answer